Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taking treatment for pneumonia. Feeling nauseous and tightness in stomach with sour taste. Remedy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I feel slightly nauseous, stomach is a tight know like it's sqeezing my whole belly especially on the sides and I have a kind of sour tast in my mouth all the time.. I am trying to get over pneumonia. What can I do about the tight feeling and the taste?Thanks.
Posted Wed, 24 Apr 2013 in Lung and Chest disorders
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Are you telling that you are suffering from pneumonia now?
Do you have any fever, expectoration?
Are you on any treatment/ medicines for it? Can you specify what are you on?
Are you very breathless or coughing?
Do you have any reports/ xrays to upload here on the site?
Do you have acidity/ sour eructations?

I think your tight abdomen and sourness is from overacting respiratory muscles due to infection in the lungs.

Sour taste can be due to sickness or medicines.

I would be more specific once you give these answers.
You can take chewable ondansetron 4 mg for nausea and acetaminophen for any pain / sourness in the muscles.

I would be glad to answer any further queries.

Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Follow-up: Taking treatment for pneumonia. Feeling nauseous and tightness in stomach with sour taste. Remedy? 54 minutes later
I am finished with some antibiotics but still taking apo-sulfatrim
No fever and no expectoration (there should be) but I can't get anything.
Answered by Dr. Prasad Akole 10 minutes later
Thanks for the update.

It is now more likely that it is a side effect of Apo-sulfatrim (trimethoprim-sulfamethoxazole).
Gastro-intestinal side effects are common. It may also cause a strange taste.

Please consult your doctor and decide continuing this medicine if are too much affected by the side effects. A better tolerated alternative may be thought of.

I think this answers your query well.
get well soon !
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor